MAUDE Adverse Event Report: SEE H.10 DELTAXSFT10 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAXSFT10 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100408
Medical Device Problem Codes Stretched (1601); Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).This information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the connection from the deltaxsft 10 4mm x 8cm coil (dlx100408 / l11308) to the detachment cable for the detachment box did not work.There was no damage observed on the device.There was no report of adverse event or patient consequence.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm in a female patient with no previous illness reported, the connection from the deltaxsft 10 4mm x 8cm coil (dlx100408 / l11308) to the detachment cable for the detachment box did not work.The issue resulted in a minor 7-10 minutes procedural delay.The procedure was successfully completed using a different detachment control box and a different connecting cable was used to detach the subsequent coils that were used to complete the procedure.There was no report of adverse event or patient consequence.The product was returned for investigation.The findings are documented below.Investigation summary: device returned as is.The packaging label returned with the device matches the complaint information.The device was returned unsheathed as indicated by the length of the introducer proximal to the resheathing tool.The embolic coil was returned attached to the device and outside the introducer.There were slight bends observed on the device positioning unit (dpu) core wire near the marker band, proximal to the articulating joint.No kinks were observed throughout the remaining length of the dpu.The hub of the device has no observed damage.The distal ball tip of the embolic coil was present and intact.The embolic coil was stretched at its proximal end.The distal outer sheath was observed to not have been softened, indicating that the resistance heating coil had not been heated.The v-notch of the resheathing tool was observed undamaged.The introducer had been kinked just proximal of the resheathing tool.The device hub and the connector cable attach normally.The device was connected to a multimeter id#(b)(4) to measure resistance.The device failed as the reading on the multimeter showed open loop.The device was then connected to detachment control box dcb2000500 (dcb2) c46055.The dcb2 was turned on, however the system ready light failed to illuminate.A review of manufacturing documentation associated with this lot (l11308) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint of device positioning unit-connecting hub (thermo-mechanical detachment system incompatibility/fit) is not confirmed.The hub of device had no observed damage and was able to attach to the connecting cable with no issue.However, the device failed the functional test when connected to a dcb2 and the system ready light did not illuminate.Cause of this failure may be attributed to mishandling of the device causing damage in the weaker distal part of the dpu.No obvious damage that would open the circuit was observed at any point throughout the dpu core wire length.During manufacturing of the device, 100% of units are tested for resistance (core wire grounding check) at qc final inspection.In addition, the embolic coil was also observed damaged at its proximal end.Stretching occurs when excessive force is applied when retracting the device.The cause of the stretching is not apparent and can be assumed to be result of user handling.100% of devices are inspected during manufacturing for embolic coil irregularities.Therefore, it is unlikely that the observed issues were present when the device left the manufacturing facility.The reported issue in the complaint that the connection from the deltaxsft 10 4mm x 8cm coil (dlx100408 / l11308) to the detachment cable for the detachment box did not work was not confirmed with the functional analysis performed on the returned device.The issue found during the analysis of the device was not related to the incompatibility or fit of the connection between the coil and the detachment cable but more related to an electrical issue.The device hub on the returned device and the connector cable attached normally.The device was connected to the multimeter for resistance testing and it showed that the device failed as the reading on the multimeter showed an open loop.When the device was connected to the detachment control box (dcb2) and turned on, the system ready light on the dcb did not illuminate.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Additional information was received from the sales representative.The procedure was the coil embolization of an aneurysm in a female patient, the age is not known with no previous illness reported.The reported issue that the connection from the deltaxsft 10 4mm x 8cm coil (dlx100408 / l11308) to the detachment cable for the detachment box did not work resulted in a minor 7-10 minutes procedural delay.The procedure was successfully completed using a different detachment control box and a different connecting cable was used to detach the subsequent coils that were used to complete the procedure.There was no report of adverse event or patient consequence.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 4MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7712979
Report Number3008114965-2018-00684
Device Sequence Number10950501
Product Code KRD
UDI-Device Identifier10886704077374
UDI-Public10886704077374
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberDLX100408
Device Lot NumberL11308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 07/08/2018
Supplement Date Received by Manufacturer08/22/2018
08/27/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date08/23/2018
09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1